Talk

Advanced search

Acne and ttc

(12 Posts)
misstiggiwinkle Tue 18-Feb-14 19:00:27

Hi all,

I'm ttc #1 and after years of being on Dianette my acne has come back with force. I'm not sure what to do, it's worse than it was when I was a teenager and now I'm 30!

Has anyone had the same problem and how have you coped/ solved it. It's been 5 months since I came off the pill and I'd have thought it would have settled down by now but if anything it's just getting worse and worse - help!

babyrose Tue 18-Feb-14 21:00:15

Hi I do suffer from acne mostly under my jawline. I used freederm to keep things under control but I've only recently found out crisps cause them!

babyrose Tue 18-Feb-14 21:00:54

Hi I do suffer from acne mostly under my jawline. I used freederm to keep things under control but I've only recently found out crisps cause them!

babyrose Tue 18-Feb-14 21:00:54

Hi I do suffer from acne mostly under my jawline. I used freederm to keep things under control but I've only recently found out crisps cause them!

stoopstofolly Tue 18-Feb-14 21:02:51

Azalaic acid is safe in pregnancy. Kept mine marginally under control. Different preparations for acne and rosaece so make sure gp prescribes the right one. (And persevere- takes a while to work)

babyrose Tue 18-Feb-14 21:11:14

Don't know what happened with all those replies!

naty1 Tue 18-Feb-14 21:18:42

Have you got pcos?

moggle Tue 18-Feb-14 22:01:18

Hiya, I was/am in the same boat (although I was on Yasmin - but was on Dianette before that). I get them around my jawline up to just under my ear, chin, and hairline. From what I've read it is classic sign of hormonal acne, different to what I had as a teenager which was nose, chin, forehead. I've been TTC for 2 years+ now :-( I don't have PCOS (have had multiple hormone tests now!) so it isn't necessarily a sign of that although it can be.

I still use salicylic acid products namely dermalogica medibac. The reason they say they aren't safe in pregnancy is that they aren't tested on pregnant women; same for benzoyl peroxide. Personally I'm happy to take the risk as I'm just putting it on my skin and washing it off. I take it easy with the creams that stay on the skin and try to only use them on spots. If I get pregnant I'll reassess but will continue using the face wash.

One thing that has helped is drinking water - since Christmas I have been drinking about 2-3l of water a day due to starting IVF in Jan and it has really helped. Wish I'd listened to my mum and tried it sooner! Also changing/turning pillowcases and changing facecloths regularly (every couple of days) and trying really hard not to touch my face helps curb the worst; weirdly when I'm really busy at work my spots clear up and I've realised it's because I'm busy typing all day and don't sit there touching my face while daydreaming!

misstiggiwinkle Wed 19-Feb-14 07:47:55

Thanks ladies, it's really getting me down. My skin has never been this bad or greasy it's just horrible. I was told as a teenager that I might have pcos but that they were sure. I'm only on cycle 3 of ttc (should be ovulating today) and hoping we've cracked it but not sure how much longer I can go on being the spot monster. Seemingly I can cope with the ones on my face but it's the ones on my neck back and chest that are the worst. Thanks for all you advice

moggle Wed 19-Feb-14 14:14:38

I get them on my back too:-( again with the long hair, making sure my back is rinsed well of conditioner after a hair wash helps.
Also you aren't taking evening primrose oil are you? Just cos my spots were horrendous for a few months after coming off the pill, I was also taking EPO up to ovulation and eventually realised my skin was better in the second half of my cycle- it was EPO causing it and once I stopped that my skin was just rubbish rather than hide-my-face-in-a-sack awful.

sambababy Fri 21-Feb-14 15:02:50

I got lots of spots after stopping ovranette, having never really had them before. I then got pregnant and I hate to say they got much worse. My doc said they are triggered by the hormone changes of stopping the pill, then again of getting pregnant, and also many prenatal vitamins make them worse too. I tried Azelan cream for 2 months, no difference. However, I wouldn't risk using anything strong now, I just put up with it and hope it goes after the baby arrives.

woodwaj Fri 21-Feb-14 19:40:36

Misstiggi, if you decide to go to the docs about it I would mention that your worried about possible pcos etc but don't mention that you are TTC. The first time I went my doc fobbed me off because it had only been 6 months ttc (didnt have a period at all in that time) however I did have pcos and a second doc was happy to refer me. You can also buy a soap called Valderma which I found very good for spots!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now